Alert archive / Florida / Wind Advisories in 2022

Wind Advisory 9, NWS Tallahassee, FL

November 10, 20225 counties in Florida

NWS Tallahassee, FL issued this wind advisory at Nov 10, 2022, 10:00 PM EST for 5 counties in Florida. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2022, 10:00 PM EST (03:00 UTC)
Expired
Nov 11, 2022, 2:34 AM EST
In force
5 hr
Issued by
NWS Tallahassee, FL

Counties Dixie County, FL, Franklin County, FL, Jefferson County, FL, Taylor County, FL, Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 56 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2022-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2022-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 306 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
493 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
306 m²/s²
0-3 km storm-relative helicity
364 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

973 
WWUS72 KTAE 110300
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
1000 PM EST Thu Nov 10 2022

ALZ065>069-FLZ007>014-108-112-114-110400-
/O.CAN.KTAE.WI.Y.0008.000000T0000Z-221111T1200Z/
Coffee-Dale-Henry-Geneva-Houston-North Walton-Central Walton-
Holmes-Washington-Jackson-Inland Bay-Calhoun-Inland Gulf-
South Walton-Coastal Bay-Coastal Gulf-
Including the cities of Battens Crossroads, Enterprise, 
Enterprise Municipal A/P, Keyton, Asbury, Beamon, 
Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, 
Fort Rucker, Mabson, Ozark, Blackwood, Headland, 
Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, 
Lawrenceville, Screamer, Geneva, Geneva Municipal A/P, Fadette, 
Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, 
Ashford, Cottonwood, Alpine Heights, Argyle, Center Ridge, 
Cluster Springs, De Funiak Spring Airport, De Funiak Springs, 
Glendale, Eucheeanna, Pleasant Ridge, Barker Store, Leonia, 
New Hope, Bonifay, Holmes County Airport, Cobb Crossroads, 
Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, 
Orange Hill, Five Points, Marianna, Simsville, 
Richter Crossroads, Browntown, Graceville, Malone, Sneads, 
Bennett, Econfina, Nixon, Youngstown, Abe Springs, Blountstown, 
Clarksville, Durham, Frink, Marysville, Scotts Ferry, 
Howard Creek, Dalkeith, Honeyville, Wewahitchka, Sandestin, 
Santa Rosa Beach, Turquoise Beach, Bunker, Freeport, Portland, 
Port Washington, Panama City, Callaway, Cairo, Lynn Haven, 
Southport, Vicksburg, Magnolia Beach, Oak Grove, Odena, 
Port St. Joe, White City, Beacon Hill, Overstreet, 
and Saint Joe Beach
1000 PM EST Thu Nov 10 2022 /900 PM CST Thu Nov 10 2022/

...WIND ADVISORY IS CANCELLED...

Winds will continue to gradually decrease.

$$

FLZ115-118-127-128-134-111000-
/O.NEW.KTAE.WI.Y.0009.221111T0300Z-221111T1000Z/
Coastal Franklin-Coastal Jefferson-Coastal Wakulla-Coastal Taylor-
Coastal Dixie-
Including the cities of Apalachicola, Apalachicola Airport, 
Bay City, Tilton, Creels, Hays Place, High Bluff, Buckhorn, 
Medart, Panacea, Sopchoppy, Port Leon, Saint Marks, Adams Beach, 
Blue Springs, Cedar Island, Dekle Beach, Fish Creek, 
Howell Place, Yellow Jacket, Horseshoe Beach, Jena, 
Shired Island, and Suwannee
1000 PM EST Thu Nov 10 2022

...WIND ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY...

* WHAT...Southwest winds 15 to 30 mph with gusts of 30 to 40 mph,
  strongest at the coast. 

* WHERE...Coastal Franklin, Coastal Jefferson, Coastal Wakulla, 
  Coastal Taylor and Coastal Dixie Counties.

* WHEN...Until 5 AM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 26 to 39 mph are
expected for at least 2 hours, or gusts between 40 to 57 mph for
any length of time are possible. Use extra caution when driving,
especially if operating a high profile vehicle. Secure outdoor
objects.

&&

$$
1 follow-up statement
433 
WWUS72 KTAE 110734
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
234 AM EST Fri Nov 11 2022

FLZ115-118-127-128-134-110845-
/O.CAN.KTAE.WI.Y.0009.000000T0000Z-221111T1000Z/
Coastal Franklin-Coastal Jefferson-Coastal Wakulla-Coastal Taylor-
Coastal Dixie-
Including the cities of Apalachicola, Apalachicola Airport, 
Bay City, Tilton, Creels, Hays Place, High Bluff, Buckhorn, 
Medart, Panacea, Sopchoppy, Port Leon, Saint Marks, Adams Beach, 
Blue Springs, Cedar Island, Dekle Beach, Fish Creek, 
Howell Place, Yellow Jacket, Horseshoe Beach, Jena, 
Shired Island, and Suwannee
234 AM EST Fri Nov 11 2022

...WIND ADVISORY IS CANCELLED...

Reporting stations along the coast are observing wind speeds of
less than 25 mph. Therefore, the wind advisory has ended.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this wind advisory went out at Nov 10, 6:09 PM EST, 3 hours 51 minutes earlier.

Area forecast discussion, Nov 10, 6:09 PM EST, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
609 PM EST Thu Nov 10 2022

...New AVIATION...

.NEAR TERM...
(Through Friday)
Issued at 426 PM EST Thu Nov 10 2022

It has been a pretty active afternoon as strong winds from Tropical
Storm Nicole with frequent tropical storm force gusts (39+ mph) have
resulted in multiple reports of downed trees and powerlines with
some power outages across various portions of the Tri-state area.
The highest wind reading thus far was a sustained 47 mph (gust to
52) at Horseshoe Beach earlier this morning.

Rainy and windy conditions persist through tonight as Tropical Storm
Nicole traverses the region. As of the 4PM EST NHC Advisory, the
center of Nicole was located near the southeast FL Big Bend coast
while moving northwest. An eventual north to northeast recurvature
is expected over the next 12 hours or so. The best potential for
continued tropical storm force winds/gusts appear to be in the
eastern Big Bend into adjacent southwest GA along that portion of
the I-10/lower I-75 corridor as the northside of Nicole's center of
circulation moves through roughly between 4PM and 9PM EST. A
secondary wind surge is possible on the backside of Nicole's center
around the GA/FL border near the interstates around midnight.
Conditions look to improve by Friday morning. Tropical Storm
Warnings in the FL Big Bend/southwest GA, and Wind Advisories in the
FL Panhandle/southeast AL remain in effect.

On the Storm Surge front, Nicole's center staying off to the east of
coastal Apalachee Bay has prompted a slight decrease in the forecast
inundation values: now 2-4 ft from Ochlockonee River to Suwanee
River and 1-2 ft from Ochlockonee River to Indian Pass. The former
resulted in a drop of the Storm Surge Watch while a Storm Surge
Warning remains in effect for the latter. Best potential for these
inundation values to be realized is tonight and tomorrow morning
when establishing onshore flow coincides with high tides.

In terms of precipitation, very high rain chances hold firm areawide
through tonight before shifting northeast towards I-75, in response
to Nicole pulling away from the region. Lingering light to moderate
rain is possible elsewhere from moist southwest flow in place. Dry
weather takes over by Friday evening. High temperatures are forecast
to be in the 70s (isolated 80) while lows merely drop into the 60s.

&&

.SHORT TERM...

&&

.LONG TERM...

&&

.AVIATION...
(00Z TAFS)
Issued at 604 PM EST Thu Nov 10 2022

Rain and MVFR to IFR conditions are currently being observed
across the area at all terminals. Gusty winds at all TAF sites
and low level wind shear at ABY, TLH, and VLD are also being
observed. Some gusts in these areas and along and near the track
of Nicole could be on the order of 30-40 knots. Low level wind
shear has been added for ABY, VLD, and TLH as the center of Nicole
continues to move through the area today and into this evening.
Expect MVFR to IFR CIGS to linger at all terminals through much of
the TAF period, with VFR conditions looking to return by 00z
Saturday.

&&

.MARINE...
Issued at 426 PM EST Thu Nov 10 2022

At 4 PM EST, the center of Tropical Storm Nicole was located about
80 miles southeast of St Marks and was moving northwest AT 15 mph.
Nicole pass northwest through Apalachee Bay this evening. Nicole is
producing a large area of tropical storm force winds, which will
continue across the waters tonight, and diminish Friday morning as
Nicole exits. In Nicole's wake, winds and seas will remain elevated
through Friday, with Small Craft Advisory-level conditions. More
tranquil boating conditions will settle in on Saturday, before a
cold frontal passage leads to northwest winds approaching 20 knots
Saturday Night into Sunday. Thereafter, more tranquil boating
conditions are anticipated early next week under easterly flow.

&&

.FIRE WEATHER...
Issued at 426 PM EST Thu Nov 10 2022

Wetting rain from Tropical Storm Nicole precludes fire concerns
today. Lingering light to moderate rain gets confined mainly to the
I-75 corridor tomorrow as Nicole lifts north/northeast through the
region while west to southwest winds gradually decrease. Drier
weather is expected this weekend with a cold front looking to pass
through the Tri-state area Saturday into Sunday. Widespread min RH
values dip into the 30s after frontal passage, which are above
critical thresholds. Northwest winds prevail in the latter part of
the period.

&&

.HYDROLOGY...
Issued at 426 PM EST Thu Nov 10 2022

Widespread light to moderate rain from Tropical Storm Nicole is
ongoing this afternoon. Rainbands will continue to spread across the
Tri-state area through tonight with pockets of heavy rainfall
remaining possible. Localized flooding cannot be ruled out from
training bands and/or high rates over a short duration. Otherwise,
forecast amounts through Saturday are 1-2.5" (isolated higher).
These values do not warrant hydrological concerns and given the
prolonged dry conditions dating back to early September, this
precipitation is likely to be more beneficial than harmful.

Drier weather is expected in the wake of Nicole's departure heading
into the weekend with the next best chances for rain on Tuesday when
a weather system approaches from the west.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   64  78  61  80 /  90  50   0   0
Panama City   63  77  65  77 /  90  10   0  10
Dothan        62  76  58  75 / 100  20   0  10
Albany        64  73  58  76 / 100  90   0  10
Valdosta      66  77  61  78 /  90  90   0   0
Cross City    67  80  63  80 /  90  60   0   0
Apalachicola  65  77  65  78 /  80  20   0  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 7 AM EST Friday for FLZ007>014-108-112-114.

     Tropical Storm Warning for FLZ015>019-026>029-034-115-118-127-
     128-134.

     High Rip Current Risk through Friday evening for FLZ108-112-114-
     115.

     Storm Surge Warning for FLZ118-127-128-134.

GA...Tropical Storm Warning for GAZ120>131-142>148-155>161.

AL...Wind Advisory until 7 AM EST Friday for ALZ065>069.

GM...Tropical Storm Warning for GMZ730-752-755-765-772-775.

     Gale Warning until 1 AM EST Friday for GMZ750-770.

&&

NEAR TERM...IG3
SHORT TERM...IG3
LONG TERM....IG3
AVIATION...Bunker
MARINE...LF
FIRE WEATHER...IG3
HYDROLOGY...IG3

In the hours before

Local storm report, Nov 10, 8:04 PM EST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
804 PM EST THU NOV 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TROPICAL STORM   2 N REMERTON            30.87N 83.31W
11/10/2022                   LOWNDES            GA   UTILITY COMPANY

            GEORGIA POWER OUTAGE MAP SHOWS 238 CUSTOMERS
            WITHOUT POWER ALONG JERRY JONES DRIVE NEAR
            LAKE DRIVE.

&&

DVD
Local storm report, Nov 10, 8:08 PM EST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
808 PM EST THU NOV 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     TROPICAL STORM   LENOX                   31.28N 83.47W
11/10/2022                   COOK               GA   UTILITY COMPANY

            COLQUITT EMC OUTAGE MAP SHOWS 831 CUSTOMERS
            WITHOUT POWER IN THE LENOX AREA.

&&

DVD
Local storm report, Nov 10, 8:23 PM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
823 PM EST THU NOV 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     TROPICAL STORM   5 SW MOODY AFB          30.93N 83.25W
11/10/2022                   LOWNDES            GA   UTILITY COMPANY

            COLQUITT EMC OUTAGE MAP SHOWS 282 CUSTOMERS
            WITHOUT POWER BETWEEN VALDOSTA AND MOODY AIR
            FORCE BASE.

&&

DVD
Local storm report, Nov 10, 9:02 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
902 PM EST THU NOV 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 PM     TROPICAL STORM   3 NE COOL SPRING        31.27N 83.57W
11/10/2022                   COLQUITT           GA   UTILITY COMPANY

            COLQUITT EMC SHOWS 884 CUSTOMERS WITHOUT
            POWER IN NORTHEASTERN COLQUITT COUNTY.

&&

DVD
Local storm report, Nov 10, 9:04 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
904 PM EST THU NOV 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     TROPICAL STORM   3 NNE POWELLTOWN        31.45N 83.76W
11/10/2022                   WORTH              GA   LAW ENFORCEMENT

            A TREE WAS BLOWN DOWN ON PINE FOREST ROAD
            WITH PARTIAL ROADWAY BLOCKAGE.

&&

DVD
Local storm report, Nov 10, 9:11 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
911 PM EST THU NOV 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TROPICAL STORM   1 NW TIFTON             31.47N 83.52W
11/10/2022                   TIFT               GA   UTILITY COMPANY

            GEORGIA POWER OUTAGE MAP SHOWS A POWER
            OUTAGE TO 48 CUSTOMERS NEAR FULWOOD BLVD.

&&

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 9:56 PM ESTSmall Craft AdvisoryTAE20 hr
Nov 10, 10:04 PM ESTCoastal Flood AdvisoryTAEDixie, Jefferson, Taylor, Wakulla6 hr

Nearby

Wind Advisories in Florida, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.